MAUDE Adverse Event Report: ARTHREX, INC. BURR, OVAL, 8 FLUTE 5.0MM X 13CM; BURR,SURGICAL

ARTHREX, INC. BURR, OVAL, 8 FLUTE 5.0MM X 13CM; BURR,SURGICAL
Model Number BURR, OVAL, 8 FLUTE 5.0MM X 13CM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 06/03/2025, it was reported by a facilities representative via (b)(4) that an ar-8500obe flute set had experienced breaks when inserting parts into the shaver handpiece.This was discovered during a case with no patient harm.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is not confirmed due to the complaint device not being returned for investigation and no photos of the reported failure being provided.The complaint device was not received for investigation.Three packaged and unopened ar-8500obe 8 flute, 5.0 mm x 13 cm oval burrs batch number: 15373446 were received for investigation.Visual evaluation of the three returned devices noted they were the same batch as the complaint devices.No issues were found visually with the unopened devices.Functional testing was performed on one of the three returned devices with a known good ar-8330h and the device was found to be able to attach and disconnect from the shaver handpiece with no issues.No problem found with the returned devices.The most likely cause for the reported failure can be attributed to normal wear and tear of the locking pin in the shaver handpiece used with the device.The most likely cause for the reported failure can also be attributed to misuse due to mishandling/using the complaint device with a worn concomitant device.

Brand Name
BURR, OVAL, 8 FLUTE 5.0MM X 13CM
Common Device Name
BURR,SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22308341
Report Number1220246-2025-02623
Device Sequence Number20853569
Product Code GFF
UDI-Device Identifier00888867043862
UDI-Public(01)00888867043862(11)250115(17)291231(10)15373446
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBURR, OVAL, 8 FLUTE 5.0MM X 13CM
Device Catalogue NumberAR-8500OBE
Device Lot Number15373446
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2025
Supplement Date Received by Manufacturer07/18/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown